ZocdocAnswersI have been suffering daily headaches for years, what could be causing it?

Question

I have been suffering daily headaches for years, what could be causing it?

That no pain medication will ease but if i take 1mg of zanax ( or any diazepine ) my headache goes away completely

Answer

Thanks for your question, and sorry to hear about your problem. Headaches are a common problem, but can be difficult to treat and can result in a much worse quality of life unless they are treated appropriately. In your specific situation, I would be worried that your medication may actually be making the problem worse rather than making it better, as benzos should not necessarily help most types of headache. If they do seem to help, I would be concerned that you may have some element of addiction to these medications, and that it may be appropriate for you to work with your doctor to wean yourself off of them completely if possible. Do not do this without speaking with your doctor. Obviously, this is without knowing anything about your medical history, and it is important to work with your doctor as he or she will be able to help you find out what specifically is causing your headaches. Migraines are quite common, and are usually heralded by nausea or vomiting, photophobia, and an inability to function normally. If you have these problems, it could be a migraine. There are other types of headache as well, and there are treatments available. Please speak with your doctor about this question.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.